Oklahoma, 2004

Flood in Oklahoma, March 5 to 7, 2004

March 5 to 7, 2004 · NWS TSA · 1 event in 1 county or zone

The Caney River near Ramona rose above its flood stage of 26 feet at 4 am cst on March 5. The river crested at 28 feet at 6 am cst on March 6.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Caney River near Ramona rose above its flood stage of 26 feet at 4 am cst on March 5. The river crested at 28 feet at 6 am cst on March 6. The river fell below its flood stage at 7 am cst on March 7. The flood water closed a few county roads near Oglesby and between Ramona and Talala.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 5, 2:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 5, 2:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
245 AM CST FRI MAR 5 2004

UPPER SYSTEM WHICH BROUGHT THE STORMY WEATHER YESTERDAY WAS RACING
NORTHEAST AWAY FROM THE AREA THIS MORNING.  LONGWAVE TROUGH AND COOL
AIR ALOFT REMAIN WITH ONE MORE VORT TO CROSS THE AREA TONIGHT.  RAIN
CHANCES WITH THIS FEATURE SHOULD NOT BE VERY GOOD AS THE AIR MASS
OVER THE AREA SHOULD BE DRYING OUT AS THE DAY GOES ON DUE TO A
WESTERLY COMPONENT TO THE WIND.

TEMPERATURES TODAY ARE TRICKY AS IT IS STILL MILD AT THIS TIME...BUT
BELIEVE THIS WILL BE ONE OF THOSE DAYS WHERE TEMPERATURES DROP
AROUND SUNSET AND THEN HAVE A SLOW REBOUND DUE TO COLD ADVECTION AND
VERY POSSIBLY SOME CLOUD COVER.  WITH LOWER DEW POINTS AND LESS WIND
TONIGHT SHOULD BE QUITE A BIT COOLER THAN THIS MORNING. MORE SUN AND
A RETURN TO SOUTHWEST WINDS WILL MEAN WARMER TEMPERATURES FOR
SATURDAY.

THE NEXT COLD FRONT TO CROSS THE AREA WILL ARRIVE SATURDAY NIGHT.
THE ATMOSPHERE SHOULD BE STABLE ENOUGH AND DRY ENOUGH THAT THE
FRONTAL WILL BE DRY.

HIGH PRESSURE AND DRY AND MILD DAYS WILL BE THE RULE EARLY NEXT WEEK
AS THE AREA WILL BE IN NORTHWEST FLOW ALOFT.  THE NEXT SIGNIFICANT
COLD FRONT TO PUSH THROUGH THE AREA WILL BE WEDNESDAY NIGHT AND
THURSDAY.  INHERITED DRY FORECAST FOR THEN AND WILL KEEP IT THAT WAY
FOR NOW BUT THE DAY SHIFT MAY HAVE TO RECONSIDER THIS.

PRELIM NUMBERS:

TUL    59   38   63   39 /  20   20    0   10
FSM    69   41   64   37 /  20   20    0   10
MLC    65   39   63   40 /  20   20    0   10
BVO    56   32   61   34 /  20   20    0   10
FYV    63   37   56   37 /  20   20    0   10
BYV    64   37   56   36 /  20   20    0   10
MKO    61   39   60   37 /  20   20    0   10
MIO    57   35   59   35 /  20   20    0   10
F10    61   38   63   40 /  20   20    0   10
HHW    71   44   66   42 /  20   20    0   10

FORECAST ID= 17

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

ABBAS
Hazardous weather outlook, Mar 4, 7:40 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST THU MAR 4 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

...THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...

A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA
INTO CENTRAL ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. WHILE SHOWERS
AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE
NIGHT AS THE UPPER LEVEL SYSTEMS EJECTS EAST...THE THREAT OF SEVERE
WEATHER HAS ENDED.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF THE NIGHT.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Washington

When
March 5, 4:00 AM CST to March 7, 7:00 AM CST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389660.